Translator Disclaimer
2012 The Deligne–Mumford compactification of the real multiplication locus and Teichmüller curves in genus 3
Matt Bainbridge, Martin Möller
Author Affiliations +
Acta Math. 208(1): 1-92 (2012). DOI: 10.1007/s11511-012-0074-6

Abstract

In the moduli space $ \mathcal{M} $g of genus-g Riemann surfaces, consider the locus $ \mathcal{R}{\mathcal{M}_{\mathcal{O}}} $ of Riemann surfaces whose Jacobians have real multiplication by the order $ \mathcal{O} $ in a totally real number field F of degree g. If g = 3, we compute the closure of $ \mathcal{R}{\mathcal{M}_{\mathcal{O}}} $ in the Deligne–Mumford compactification of $ \mathcal{M} $g and the closure of the locus of eigenforms over $ \mathcal{R}{\mathcal{M}_{\mathcal{O}}} $ in the Deligne–Mumford compactification of the moduli space of holomorphic 1-forms. For higher genera, we give strong necessary conditions for a stable curve to be in the boundary of $ \mathcal{R}{\mathcal{M}_{\mathcal{O}}} $. Boundary strata of $ \mathcal{R}{\mathcal{M}_{\mathcal{O}}} $ are parameterized by configurations of elements of the field F satisfying a strong geometry of numbers type restriction.

We apply this computation to give evidence for the conjecture that there are only finitely many algebraically primitive Teichmüller curves in $ \mathcal{M} $3. In particular, we prove that there are only finitely many algebraically primitive Teichmüller curves generated by a 1-form having two zeros of order 3 and 1. We also present the results of a computer search for algebraically primitive Teichmüller curves generated by a 1-form having a single zero.

Citation

Download Citation

Matt Bainbridge. Martin Möller. "The Deligne–Mumford compactification of the real multiplication locus and Teichmüller curves in genus 3." Acta Math. 208 (1) 1 - 92, 2012. https://doi.org/10.1007/s11511-012-0074-6

Information

Received: 10 December 2009; Revised: 17 March 2011; Published: 2012
First available in Project Euclid: 31 January 2017

zbMATH: 1250.14014
MathSciNet: MR2910796
Digital Object Identifier: 10.1007/s11511-012-0074-6

Rights: 2012 © Institut Mittag-Leffler

JOURNAL ARTICLE
92 PAGES


SHARE
Vol.208 • No. 1 • 2012
Back to Top